Emergency services are warning people about a dangerous ‘Zombie drug’ in circulation around the Gold Coast, which caused 16 people to overdose over the weekend.
The mystery drug causes extreme hallucinations, erratic behaviour and overdoses. Two people have been placed in an induced comas and another 14 were hospitalised, the ABC reports.
Stephen Burns from the Queensland Ambulance Service said this is the largest about of patients he has seen with the same symptoms in over two decades.
'The drugs seem to create a hallucinogenic effect, they are not understanding or have the wherewithal of what is happening,' he said.
'They are conscious and alert, but doing abnormal things.
'They sometimes become aggressive, they are non-compliant and they can be a danger to themselves and others.'
Burns added that he has seen worse, but what’s worrying is the high number of people being admitted to hospital. 'It seems to be more widespread out there.'